Seizures during high-dose antidepressant therapy: A case series with clinical and video-electroencephalography characteristics

K. Ducharlet, U. Seneviratne, L. Sedal, Michael Salzberg, Mark J Cook, Wendyl D'souza

Research output: Contribution to journalArticleOtherpeer-review

Abstract

This case series identified drug causes of seizures in patients with depressive disorders. Three patients with seizures were admitted for video-electroencephalography (EEG) monitoring in the context of high-dose antidepressants and sodium valproate. Very high-dose antidepressants caused complex partial seizures with secondary generalisation that gave characteristic EEG discharges. This is the first reported series to capture the ictal EEG features associated with antidepressants. 

Original languageEnglish
Pages (from-to)1039-1042
Number of pages4
JournalInternal Medicine Journal
Volume43
Issue number9
DOIs
Publication statusPublished - Sep 2013
Externally publishedYes

Keywords

  • Antidepressant
  • Depression
  • Epilepsy
  • Video EEG

Cite this